Alert archive / Iowa / Flash Flood Warnings in 2014

Flash Flood Warning 48, NWS Des Moines, IA

July 12, 2014Mahaska County, Marion County, Warren County, Iowa

NWS Des Moines, IA issued this flash flood warning at Jul 12, 2014, 6:09 PM CDT for Mahaska County, Marion County, Warren County, Iowa. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 12, 2014, 6:09 PM CDT (23:09 UTC)
Expired
Jul 13, 2014, 12:15 AM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Mahaska County, IA, Marion County, IA, Warren County, IA

The radar

The Des Moines radar (KDMX), 83 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 12, 6:29 PM CDTHEAVY RAIN 1.72 Nne Knoxville Airport, IA1.70 INCHES OF RAIN MEASURED IN PAST 75 MINUTES. REPORT VIA SOCIAL MEDIA
Jul 12, 7:15 PM CDTFLASH FLOOD1 Nnw Milo, IAWATER ROUGHLY 5 TO 6 FEET DEEP RUSHING OUT THE FARM FIELD INTO THE DITCHES AND PARTIALLY COVERING S23 OR 190TH AVENUE JUST NORTH OF MILO.
Jul 12, 7:30 PM CDTFLASH FLOODMilo, IADITCHES ARE COMPLETELY FULL AND FLOWING THROUGHOUT THE TOWN OF MILO. ROUGHLY 80 PERCENT OF THE TOWN STILL HAS STANDING WATER IN THEIR YARDS...MOST OF THE WATER IS AT LEAST 3 FEET DEEP.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 66 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 11.2 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2014-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 422 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2014-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
422 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
743 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

377 
WGUS53 KDMX 122309
FFWDMX
IAC123-125-181-130515-
/O.NEW.KDMX.FF.W.0048.140712T2309Z-140713T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
609 PM CDT SAT JUL 12 2014

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN WARREN COUNTY IN SOUTH CENTRAL IOWA...
  MARION COUNTY IN SOUTH CENTRAL IOWA...
  MAHASKA COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 1215 AM CDT SUNDAY
    
* AT 607 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
  BEGIN SHORTLY. RAINFALL RATES OF 2 TO 3 INCHES PER HOUR AND POSSIBLY 
  HIGHER CAN BE EXPECTED ACROSS THE WARNED AREA. AT 603 PM...4 MILES 
  NORTHWEST OF ROSE HILL...A TRAINED SPOTTER REPORTED 0.87 INCHES IN 
  15 MINUTES. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  INDIANOLA...OSKALOOSA...PELLA...KNOXVILLE...PLEASANTVILLE...
  MELCHER-DALLAS...EDDYVILLE...LAKE RED ROCK...KNOXVILLE RACEWAY...
  MILO...FREMONT...BEACON...UNIVERSITY PARK...BUSSEY...LACONA...
  HARVEY...ROSE HILL...LEIGHTON...HAMILTON AND KEOMAH VILLAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4116 9293 4116 9356 4137 9357 4146 9241
      4117 9241

$$

PODRAZIK
2 follow-up statements
045 
WGUS73 KDMX 130033
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
733 PM CDT SAT JUL 12 2014

IAC123-125-181-130515-
/O.CON.KDMX.FF.W.0048.000000T0000Z-140713T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN IA-MARION IA-MAHASKA IA-
733 PM CDT SAT JUL 12 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT SUNDAY
FOR SOUTHEASTERN WARREN...MARION AND MAHASKA COUNTIES...

AT 731 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS HAVE MOVED 
OUT OF THE WARNED AREA BUT FLASH FLOODING IS EXPECTED TO CONTINUE.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
INDIANOLA...OSKALOOSA...PELLA...KNOXVILLE...PLEASANTVILLE...
MELCHER-DALLAS...EDDYVILLE...LAKE RED ROCK...KNOXVILLE RACEWAY...
MILO...FREMONT...BEACON...UNIVERSITY PARK...BUSSEY...LACONA...
HARVEY...ROSE HILL...LEIGHTON...HAMILTON AND KEOMAH VILLAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4116 9293 4116 9356 4137 9357 4146 9241
      4117 9241

$$

PODRAZIK
212 
WGUS73 KDMX 130230
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
930 PM CDT SAT JUL 12 2014

IAC123-125-181-130240-
/O.CAN.KDMX.FF.W.0048.000000T0000Z-140713T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN IA-MARION IA-MAHASKA IA-
930 PM CDT SAT JUL 12 2014

...THE FLASH FLOOD WARNING FOR SOUTHEASTERN WARREN...MARION AND
MAHASKA COUNTIES IS CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.

LAT...LON 4116 9293 4116 9356 4137 9357 4146 9241
      4117 9241

$$

KOTENBERG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 3:30 PM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, Jul 12, 3:30 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
330 PM CDT SAT JUL 12 2014

.SHORT TERM /TONIGHT/...
ISSUED AT 326 PM CDT SAT JUL 12 2014

MAIN CHALLENGE THIS PERIOD WILL BE EXTENT OF CONVECTION AND SEVERE
THREAT. MOST OF THE SYNOPTIC SCALE MODELS CONTINUE TO INDICATE
CONVERGENCE AND INSTABILITY SHOULD BE SUFFICIENT TO INITIATE
CONVECTION BETWEEN 3 TO 5 PM OVER CENTRAL IOWA BETWEEN US 20 AND US
30 THIS AFTERNOON...THEN SWINGING ACTIVITY OVER THE REMAINDER OF
THE  AREA BETWEEN 5 PM AND 3 AM. SOME OF THE MESO MODELS AT ODDS
WITH MORE FOCUS ON BANDING SHOWERS/ISO THUNDER NORTH OF US 20 AND
SOME ADDITIONAL DEVELOPMENT OVER THE FAR SOUTH... ESPECIALLY
NEARER 06Z ALONG THE IA/MO BORDER WHEN LOW LEVEL JET INCREASES
ACROSS EXITING BOUNDARY. CURRENT MESO ANALYSIS SHOWS THE SOUTH
HALF NEARLY UNCAPPED WITH 3000 TO 3500 J/KG SBCAPE AND INCREASING
SFC CONVERGENCE ALONG BOUNDARY DRIFTING SOUTH AND CURRENTLY
LOCATED FROM EAST OF MASON CITY SOUTHWEST TO ABOUT OMAHA. H700
TEMPS SUGGEST WEAK CAP OF 10C AT THAT LEVEL FOR NOW...BUT EXPECT
THAT TO WEAKEN YET BY LATE AFTERNOON. EFFECTIVE BULK SHEAR
SUFFICIENT FOR SUPERCELL DEVELOPMENT. SOUNDINGS ACROSS THE SOUTH
SHOW SOME DRYING AROUND H700 SO EXPECT THAT WIND WILL REMAIN THE
GREATER THREAT THIS AFTERNOON/EVENING ALONG WITH AN ISOLATED
TORNADO. 0-3KM CAPE ALREADY NEAR 125 J/KG WITH LCL HTS NEAR 1000
TO 1250 M OVER THE SOUTH AS WELL. WITH WARM CLOUD DEPTHS
APPROACHING 15 KFT AND PRECIPITABLE WATER QUITE HIGH AT 2 TO 2.25
INCHES AVAILABLE THROUGH THE EVENING SOUTH HALF THERE WILL BE A
POTENTIAL FOR A QUICK RAINFALL TOTAL OF +2 INCHES WITH ANY OF THE
STRONGER STORMS. ALONG WITH THAT...A POTENTIAL FOR LOCALIZED WATER
ISSUES AND POSSIBLE FLASH FLOODING REMAINS. CONFIDENCE ON
WIDESPREAD HEAVY RAINFALL COVERAGE REMAINS TOO LOW FOR A FLASH
FLOOD WATCH. WITH RATHER WEAK CONVERGENCE AND THUNDERSTORM
DEVELOPMENT CONDITIONAL ON CAP BREAKING...WILL KEEP THUNDER
CHANCES AT SLIGHT/CHANCE CATEGORY THROUGH MID AFTERNOON SOUTH AND
THEN INCREASE POP THROUGH 23-03Z TIME FRAME. ACROSS THE NORTH
ACTIVITY SHOULD BE NEARING AN END AROUND 00Z-02Z. LOOKING AT ALL
THE DATA...FEEL THE HRRR AND HOP WRF MAY BE TOO PESSIMISTIC WITH
LACK OF THUNDER DEVELOPMENT ACROSS THE WARM SECTOR. LATEST 4 KM
WRF SHOWS INCREASING COVERAGE FROM US 20 SOUTH THIS
AFTERNOON...MATCHING UP BETTER WITH THE SYNOPTIC SCALE SOLUTIONS.
LOWS TONIGHT WILL DROP TO NEAR 60 NORTH AND IN THE UPPER 60S SOUTH
AS COOLER AIR FILTERS INTO THE REGION BY SUNDAY MORNING.

.LONG TERM /SUNDAY THROUGH SATURDAY/...
ISSUED AT 326 PM CDT SAT JUL 12 2014

MAIN CONCERN REMAINS FOCUSED ON UNSEASONABLY COLD TEMPERATURES TO
FILTER INTO THE STATE MONDAY THROUGH WEDNESDAY...AND THEN MILD
AND DRY CONDITIONS THROUGH THE END OF THE WORK WEEK.

SUNDAY INTO MONDAY...SECONDARY TROUGH/COLD FRONT LOOKS TO PUSH
ACROSS THE STATE ON SUNDAY AND MAY BRING A FEW LIGHT SHOWERS AND
AN ISOLATED THUNDERSTORMS IN THE AFTERNOON WITH SOME MARGINAL
INSTABILITY RECOVERING FROM CONVECTION TONIGHT. SURFACE DEWPOINTS
LOOK TO BE ABOUT 10 DEGREES LESS THAN TODAY BUT ENOUGH MOISTURE
AVAILABLE COMBINED WITH WEAK FORCING WITH BOUNDARY MOVING
THROUGH...SO KEPT SLIGHT POPS GOING IN THE AFTERNOON SUNDAY.
ANOTHER STRONGER COLD FRONT TO BRING THE WELL ANTICIPATED
UNSEASONABLY COOL TEMPERATURES WILL PUSH THROUGH THE STATE DURING
THE DAY MONDAY. GOOD MIXING BEHIND THE FRONT BY THE AFTERNOON AND
TWEAKED UP WINDS SLIGHTLY. LOW CONFIDENCE WITH MENTION THE NON-
DIURNAL TEMP TREND ON MONDAY WITH THE CAA AS SUN ANGLE STILL HIGH
ENOUGH TO WARM TEMPS UP IN THE AFTERNOON.

TUESDAY THROUGH SATURDAY...VERY COLD AIRMASS FOR THIS TIME OF YEAR
TO FILTER INTO THE STATE AS 850MB TEMPS DROP TO +5C TO +6C BY EARLY
TUESDAY MORNING. KEPT MENTION OF NEAR RECORD LOWS FOR TUESDAY
MORNING AS SURFACE RIDGE LOOKS TO BE CENTERED OVER EASTERN IOWA INTO
THE WESTERN GREAT LAKES BY 12Z TUESDAY AND EXPECTING DECENT
RADIATIONAL COOLING TO DEVELOP. SURFACE DEWPOINTS DROP TO AROUND 50F
BY TUESDAY MORNING AND WITH THE RADIATION COOLING EVENT...COULD SEE
SOME SHALLOW FOG DEVELOP IF WINDS DROP OFF ENTIRELY. SOMETHING TO
CONSIDER WITH NEXT FORECAST PACKAGE.

COOL AIRMASS REMAINS IN PLACE THROUGH MUCH OF THE WORK WEEK BEFORE
IT BEGINS MODERATE BACK TO NORMAL TEMPERATURES BY FRIDAY INTO
SATURDAY OF NEXT WEEK. NO SIGNIFICANT SYSTEM TO BRING PRECIPITATION
TO CENTRAL IOWA FROM MID TO LATE WEEK NEXT WEEK.

&&

.AVIATION...12/18Z
ISSUED AT 105 PM CDT SAT JUL 12 2014

FRONTAL BOUNDARY DRIFTING SOUTH THIS AFTERNOON AND EVENING. SHRA
CONTINUE ALONG THE BOUNDARY OVER NORTHERN IOWA WITH GENERALLY
UNSTABLE CONDITIONS DEVELOPING ACROSS THE SOUTH. EXPECTING LINE
OF SHOWERS TO BECOME MORE CONVECTIVE THIS AFTERNOON WITH POTENTIAL
FOR BRIEF PERIOD OF HEAVIER RAINFALL AND MVFR VSBY. TIMING FOR
NORTHERN AREAS BETWEEN 19 AND 00Z...FROM US 20 SOUTH TO HIGHWAY
30...22Z THROUGH 03Z AND SOUTH OF HIGHWAY 30 FROM 23Z THROUGH 06Z.
BEST CHANCES FOR SVR CONVECTION WILL BE FOR KDSM AND KOTM AS MAX
INSTABILITY EXPECTED THERE FROM 21Z THROUGH 03Z. SVR THREAT MOST
LIKELY WIND GUSTS ABOVE 45 TO 50 KTS. HAVE NOT ADDED TO TAFS AT
THIS TIME...DUE TO TIMING/UNCERTAINTY CONSIDERATIONS...BUT WILL
MONITOR/ADD AS NEEDED WHEN TRENDS BECOME MORE EVIDENT. AFT 06Z
MOST AREA WILL BE VFR WITH LIGHT NW WINDS BECOMING 10-15KTS AFT
15Z SUNDAY... ESPECIALLY NORTH HALF. /REV

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...REV
LONG TERM...PODRAZIK
AVIATION...REV
Hazardous weather outlook, Jul 12, 4:02 PM CDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
402 PM CDT SAT JUL 12 2014

IAZ025>028-035>039-044>050-057>062-070>075-081>086-092>097-132115-
WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER-HAMILTON-HARDIN-GRUNDY-
BLACK HAWK-CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-
AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-
WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-
TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
402 PM CDT SAT JUL 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE FORECAST TO DEVELOP THROUGH THE
EARLY EVENING HOURS. THE STRONGEST STORMS WILL BE CAPABLE OF
PRODUCING LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES.
LOCALLY HEAVY RAIN WILL ALSO ACCOMPANY THESE STORMS AND MAY LEAD
TO AREAS OF FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT.

IAZ004>007-015>017-023-024-033-034-132115-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-SAC-CALHOUN-
402 PM CDT SAT JUL 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH THE EVENING.
HOWEVER...THE SEVERE THREAT APPEARS LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KLP

In the hours before

Special weather statement, Jul 12, 4:52 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
452 PM CDT SAT JUL 12 2014

IAZ071-072-122230-
MADISON IA-ADAIR IA-
452 PM CDT SAT JUL 12 2014

...HAIL AND HEAVY RAIN...

AT 451 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES SOUTH OF STUART...OR 9 MILES NORTHEAST OF GREENFIELD...MOVING
EAST AT 10 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN
MADISON AND NORTHEASTERN ADAIR COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4137 9441 4147 9439 4147 9403 4127 9408
TIME...MOT...LOC 2151Z 277DEG 9KT 4140 9432

PODRAZIK
Special weather statement, Jul 12, 5:33 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
533 PM CDT SAT JUL 12 2014

IAZ060>062-072>075-081>086-092>097-130045-
POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...DES MOINES...NEWTON...GRINNELL...
WINTERSET...EARLHAM...INDIANOLA...NORWALK...CARLISLE...PELLA...
KNOXVILLE...OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON...
ALBIA...OTTUMWA...BEDFORD...LENOX...NEW MARKET...MOUNT AYR...
LAMONI...LEON...CORYDON...SEYMOUR...ALLERTON...HUMESTON...
CENTERVILLE...BLOOMFIELD
533 PM CDT SAT JUL 12 2014

...TORNADO WATCH IS IN EFFECT UNTIL MIDNIGHT...

SCATTERED THUNDERSTORMS DEVELOPED LATE THIS AFTERNOON OVER SOUTH
CENTRAL IOWA. THROUGH THE EARLY EVENING...ADDITIONAL THUNDERSTORM
DEVELOPMENT IS LIKELY FROM DES THE DES MOINES METRO AREA AND
LOCATIONS TO THE SOUTH AND EAST.

THE MOST FAVORED AREA FOR SEVERE THUNDERSTORMS THROUGH 630 PM STRETCHES
FROM MOUNT AYR NORTHEAST THROUGH OSKALOOSA.

A TORNADO WATCH IS IN EFFECT AND SEVERE THUNDERSTORMS...SOME
CAPABLE OF PRODUCING TORNADOES...ARE POSSIBLE THIS EVENING.
LISTEN FOR POSSIBLE WARNINGS AND TAKE COVER IF A WARNING IS ISSUED
OR IF SEVERE WEATHER IS OBSERVED.
Special weather statement, Jul 12, 5:52 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
552 PM CDT SAT JUL 12 2014

IAZ073>075-122345-
MAHASKA IA-WARREN IA-MARION IA-
552 PM CDT SAT JUL 12 2014

...HEAVY RAINFALL OVER PARTS OF SOUTH CENTRAL IOWA...

AT 548 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS NEAR
KNOXVILLE RACEWAY...OR NEAR KNOXVILLE...MOVING EAST AT 25 MPH.

ONE TO TWO INCHES OF RAIN WILL BE POSSIBLE WITH THESE STORMS.
ADDITIONAL STORMS WILL MOVE THROUGH THIS AREA ELEVATING THE FLASH
FLOOD THREAT.  LISTEN FOR POSSIBLE FLASH FLOOD WARNINGS.

LOCATIONS IMPACTED INCLUDE...
INDIANOLA...OSKALOOSA...PELLA...KNOXVILLE...PLEASANTVILLE...NEW
SHARON...MELCHER-DALLAS...EDDYVILLE...LAKE RED ROCK...KNOXVILLE
RACEWAY...MILO...HARTFORD...FREMONT...BEACON...UNIVERSITY PARK...
BUSSEY...LACONA...HARVEY...BARNES CITY AND ROSE HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
PONDING OF WATER ON ROADS...INTERSECTIONS...AND OTHER LOW-LYING
AREAS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1200 AM CDT SUNDAY MORNING
FOR NORTHEAST IOWA.

LAT...LON 4119 9379 4122 9379 4147 9356 4151 9241
      4117 9241
TIME...MOT...LOC 2248Z 262DEG 41KT 4136 9310

JOHNSON

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 2:52 AM CDTFlash Flood WarningDMXCalhoun, Carroll, Crawford, Sac6 hr
Jul 12, 4:52 PM CDTSpecial Weather StatementDMXMadison38 min
Jul 12, 5:52 PM CDTSpecial Weather StatementDMXMahaska, Marion, Warren53 min
Jul 12, 6:10 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Ringgold, Union14 min

Nearby

Flash Flood Warnings in Iowa, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.